Just an update on all the things going on with Scott. As Stephanie said, he vision was very messed up when he woke yesterday. At first it was thought to be another blockage/stroke. The mri almost certainly showed it was edema in his brain causing the problem.
He's been on blood pressure medicine since, and it seems to have shown some improvement. Dr. Fernandez, the neurologist who treated Scott last year for his stroke, has been a gem. He's in the room now giving Scott another inspection.
On top of this, there was what appears to be another dystonic reaction to Compazine. Scott literally had his head turning all the way to the right or left and backward, and his eyes would be all the way to that direction as well. It was like a violent muscle spasm, and I couldn't keep his head from moving out of fear of hurting him. It was painful, scary and horrifying to watch topped on knowing something isn't quite right in his brain at this time.
Not much rest last night, as he is constantly checked in icu (a very good thing). We don't know what today holds. Hopefully a regulated bp and a return to the normal oncology floor.
We are indeed very scared for Scott right now. It is a maddening series of tests/reactions/remedies and discussions amongst us, the nurses and what seemed like 8 different doctors of all specialties yesterday. He did have a kidney doc in, Dr Campos (another wonderful doc), whom said his kidneys look nice and strong and are working correctly (a big concern with the hi bp). His opinion is the mass amounts of prednisone Scott has to take has caused the hi bp. The prednisone can't be stopped, as it is a vital element of his leukemia protocol. Dr Campos was shocked at the dosage Scott has to take, and told us it is more than twice what a kidney transplant patient must endure.
Count yourself lucky if this all makes no sense. It is virtually impossible for someone not dealing with it first hand to really understand. I wished we didn't have to understand it. It's like walking a high-wire in a hurricane.